ASIA-PACIFIC REGIONAL SPACE AGENCY FORUM

MENU
  1. HOME
  2. Annual Meetings
  3. APRSAF-26
  4. Working Groups

APRSAF-26

Working Groups

SAFE / Kibo-ABC

 

SAFE

Agenda (PDF VERSION

November 25, 2019

TIME SESSION / TITLE
10:00-12:00 Executive Board Meeting (Closed)
・Review of the outcomes of the previous executive board meeting and follow-up communications
・New SAFE TOR and SAFE Project Status; Round tables and discussions
・Best Practices
・Session wrap-up
12:00-13:30 Lunch Break, Registration Open (13:00)
13:30-13:50 Opening Session
13:30[3min] ・Opening remarks
13:33[5min] ・Introductions by all participants
13:38[2min] ・Agenda adoption
13:40[10min] ・Introduction of SAFE/SAFE Evolution and Report of the APRSAF/SAFE Workshop at VNSC/VAST, Hanoi, Vietnam on 25 June 2019
13:50-14:30 Reports on SAFE Prototypes
13:50[15min] ・Smoke haze monitoring in Indonesia [on-going]
(TBD, LAPAN, Indonesia)
14:05[15min] ・Promote rice-planted areas and production estimation using space based technologies [follow-up]
(Ms. Meas Sotheavy, DPS, MAFF, Cambodia)
14:20[10min] ・Discussion
14:30-14:50 Reports on SAFE Evolution
14:30[20min] ・Report on SAFE Evolution and Discussion
14:50-15:00 Coffee Break (Group Photo)
15:00-16:20 Reports on Agromet Project and Potential Collaborators
15:00[10min] ・JAXA
15:10[10min] ・ISRO
15:20[10min] ・GISTDA
15:30[10min] ・JAIF
15:40[15min] ・APN, Drought Assessment
(Prof. YAMAGUCHI Yasushi, Nagoya Univ., Japan)
15:55[15min] ・SERVIR-Mekong
(Dr. Peeranan Towashiraporn, ADPC, Thailand)
16:10[10min] ・Discussion
16:20-17:00 Reports on Rice Crop Monitoring Project
16:20[10min] ・JAXA
16:30[10min] ・GISTDA
16:40[10min] ・JAIF
16:50[10min] ・Discussion
17:00-17:40 Coffee Break
17:00[40min] ・Executive Board Meeting (Closed)
17:40-18:00 SAFE Workshop Wrap-up
17:40[15min] ・Wrap-up report
17:55[5min] ・Closing remarks
18:00 Adjourn

Concept Note (PDF VERSION

1. Scope and Objectives of SAFE Activities

SAFE (Space Applications For Environment) is a voluntary initiative for environmental monitoring that was endorsed at APRSAF-15. Environmental monitoring is an important activity in addressing climate change, which has a strong influence not only on agriculture and water resources but also on natural disasters. SAFE has been contributing to the development of space applications for agriculture and water resources for the past 10 years.
Since APRSAF-24 in 2017, a SAFE Evolution discussion has been conducted to enhance multilateral collaboration from bilateral collaboration. The conclusion of SAFE Evolution will be reported to show the new SAFE framework for space applications. Best practices and knowledge in the workshop will be reported in the SAWG to encourage the promotion of space applications in the Asia-Pacific region.
In 2019, a SAFE workshop was held at VNSC (CEOS chair 2019) and SAFE Agromet Project (proponent agencies LAPAN and MoA) training was conducted at GISTDA supported by the Japan-ASEAN Integration Fund (JAIF). These activities will be reported to participants.

1) SAFE Workshop
The SAFE workshop will be held on Day 0 of the SAWG (November 25, 2019). As an evolution of the SAFE initiative, the new SAFE Terms of Reference (TOR) will be enacted to promote APRSAF active participation in regional, multi-country and international cooperation. The revision of the TOR has been made for the effective implementation of Earth observation data to resolve some of the common regional issues regarding agriculture and water resource management, and for knowledge transfer and capacity building in the Asia-Pacific region, through joint management by space agencies (including ISRO, GISDTA, and JAXA and others) as well as through cooperation with international organizations and donor organizations. During this workshop, the current status of SAFE activities will be reported and discussed to share successful achievements and knowledge. For discussion of potential new SAFE projects, best practices of space applications in the field of agriculture and water resources, which are strongly influenced by climate change, will be reported to promote social implementation of space applications and resolve environmental issues in the Asia-Pacific region.

2) SAFE Initiative Report in the SAWG
The SAFE secretariat will report on the status of and updates to SAFE activities and the completion of SAFE Evolution on Day 2 of the Space Applications Working Group (SAWG) (November 27, 2019). Shared successful achievements and knowledge in the SAFE workshop will be reported in the SAWG to encourage promote space applications in the Asia-Pacific region.

3) Announcement of the next SAFE Workshop
The SAFE secretariat will announce the date of the next SAFE Workshop in 2020.

2. Result of SAFE Activities in APRSAF-25

Joint Statement of APRSAF-25 related to SAFE is as follow:

We welcome the advancement of SAFE activities into a new framework based on the cooperative relationships between and among participating space agencies, as well as, regional and international organizations such as the ASEAN. We expect to promote the new SAFE projects such as crop forecast and harvest by using space technology.

3. Draft Agenda

SAFE Workshop

1) Review of the outcome for 2019 – SAFE workshop at VNSC, CEOS 2019, JAIF support.
2) SAFE Executive Board report on the new TOR
3) Best practices of environmental monitoring by using space applications and discussion about potential new SAFE projects.
4) Reports on current activities
a. Smoke Haze Monitoring in Indonesia (Indonesia) [ongoing]
b. Promotion of rice-planted areas and production estimation using space-based technologies (Cambodia) [follow-up]
c. Agromet project [ongoing]
d. Rice Crop Monitoring project [ongoing]

SAFE Initiative Report in SAWG

1) Results of executive board meeting and completed SAFE Evolution
2) Review of the SAFE Workshop on Day 0
3) Reports on current activities and successful achievements

Contact for Further Information

Mr. KAWAMURA Kohei
E-mail: Z-SAFEml.jaxa.jp TEL: +81-50-3362-6386

 

Kibo-ABC

Agenda (PDF VERSION

November 25, 2019

12:30 Registration
13:00 Opening Remarks
Introduction of new members
Co-Chairs
13:20 Review of Kibo-ABC Recommendations from APRSAF-25 Mr. TANIGAKI Fumiaki, JAXA
Asian Herb in Space (AHiS)
13:30 Status Review and discussion
a) Ground experiment results for onboard experiment
b) Education material from Japanese researchers
c) Events and ground experiment plan
Moderator: Mr. ARAKANE Kyoichi, JAXA/AES
a) JAXA/AES
b) Japanese Reserchers/AES
c) AHiS Participating Countries
(Kiwi Space, SSTA, LAPAN, NSTDA)
Asian Try Zero-G (ATZG)
14:10 Status Review and discussion
- Motivation toward next ATZG; New Exp Kit
Moderator: Mr. ARAKANE Kyoichi, JAXA/AES
- All
14:30 Coffee Break
Kibo-Robot Programming Challenge (Kibo-RPC)
14:50 Announcement and discussion
a) Kibo-RPC overview
b) Demonstration of Simulator Environment
c) Planning of Kibo-RPC
d) Performance and Specification of Astrobee (Skype)
e) Discussion on Preliminary Round
f) Discussion on How to increase participants
Moderator: Mr. ARAKANE Kyoichi, JAXA/AES
a) Mr. DOI Shinobu, JAXA
b) Ms. FUJITAKA Yayoi, JAXA/AES
Mr. YANAGIDA Kanta, University of Tokyo
c) Mr. ARAKANE Kyoichi, JAXA/AES
d) Mr. Jose Benavides, NASA
e) All
f) All
16:20 Wrap up - Review of Recommendations and Action Items
Photo session
Co-Chairs and all
17:00 Adjourn

Concept Note (PDF VERSION

1. Scope and Objectives

Kibo-ABC is a collaborative initiative of the Space Environment Utilization Working Group (SEUWG) of the APRSAF that aims to promote utilization of the Japanese Experiment Module “Kibo.” This manned space laboratory plays a key role by providing unique research capabilities onboard the International Space Station. Kibo-ABC member countries can share these opportunities with participating space agencies, researchers and engineers in the Asia-Pacific region. Since its establishment in 2012, the Kibo-ABC collaboration has promoted many educational, scientific and technical activities, not only in the form of the annual Kibo-ABC Workshop but also through a series of programs such as Space Seeds for Asian Future, Asian Try Zero-G, and Parabolic Flight Experiment Program. In 2019, a new exciting robotics programming competition started in the form of the Kibo-Robot Programming Challenge (KRPC) mainly aimed at university students within the framework of JAXA-NASA collaboration. These activities are conducted jointly with member countries that have consented to the Terms of Reference (TOR) of Kibo-ABC.

2. Activities and Discussion Points

On November 25, 2019, Kibo-ABC will hold a workshop prior to the main sessions of APRSAF-26. We hope to develop multilevel cooperative relationships among Kibo-ABC participating countries, and to better understand Kibo utilization for current and future Kibo-ABC activities.
The Kibo-ABC Workshop is open to everyone, members or non-members of Kibo-ABC, and offers rich topics of new plans and ongoing activities as follows:

■ Kibo-Robot Programming Challenge Program < New program >:
Kibo-Robot Programming Challenge (KRPC) is a new educational program that enables the next generation of scientists and engineers to access space-related activities and to gain knowledge of science, technology, engineering and mathematics. Featuring a JAXA robot “Int-Ball” and a NASA robot “Astrobee,” each group of participants will challenge the problem of solving various given problems in Kibo by using these robots. Kibo-ABC plans to call for participation to begin around September 2019, and the competition will end with the final round around September 2020. The details will be discussed in the Kibo-ABC Workshop.

■ Space Seeds for Asian Future Program:
Through plant experiments both in Kibo and on Earth, this multilateral program “Space Seeds for Asian Future” develops future human resources for Kibo utilization. “Asian Herb in Space (AHiS)” is the third mission of this program proposed by Malaysia. The Malaysian National Space Agency (ANGKASA) and JAXA have conducted feasibility studies and ground experiments from both scientific and technical perspectives with the aim of conducting plant growth experiments in Kibo. Many students in the Asia-Pacific region will enjoy this hands-on experiment mission to be conducted in 2020. More countries are encouraged to participate in AHiS.

■ Asian Try Zero-G Program:
In a series of Asian Try Zero-G programs, Japanese astronauts have conducted fundamental physics experiments proposed by young people in the Asia-Pacific region. The recent experiments of this program were successfully performed by the Japanese astronaut Norishige Kanai onboard Kibo in February 2018. This educational program involved the participation of many Asian countries: Indonesia, Japan, Malaysia, the Philippines, Singapore, Thailand, and Vietnam. The plan for the next Asian Try Zero-G mission will also be discussed at the Workshop.

■ Parabolic Flight Experiment Program:
Many agencies are interested in resuming the parabolic flight experiment program hosted by Kibo-ABC. Commercial sponsorship is encouraged as well as a fee-based approach that was proposed at our Workshop of APRSAF-25. Updates will be reported by each agency.

Contact for Further Information

Mr. TANIGAKI Fumiaki
E-mail: Kibo-ABCaprsaf.org TEL: +81-50-3362-2186

 

Presentation Guideline for those who wish to make a presentation at Working Groups:

1. Participants who wish to give a presentation are requested to send abstracts (approximately 400 words in length) to the APRSAF Secretariat when registering. The presentation will be selected based on your submitted abstract. The result will be informed by the end of October.
2. If selected, presenters have to submit their presentation material by November 11 in a way specified by the WG secretariat. Presentation has to be aligned with the APRSAF concept and the purpose of the presentation is not the advertisement of your company’s products.
3. Please certify that your presentation represents original work and that no portion of the material is covered by a prior copyright: or that for any portion copyrighted, you have obtained permission for its use and such permissions are in writing.

APRSAF-26 Exhibitors

Exhibitor - Gold

(Alphabetical Order)

Exhibitor - Silver

(Alphabetical Order)

Exhibitor - Bronze

(Alphabetical Order)

Sponsorship

We welcome sponsorships for the APRSAF-26. Please contact the following POC if you need further information.
POC: ONO Atsushi, Secretariat, APRSAF
E-mail: ono.atsushi2jaxa.jp

PAGETOP ▲

News Mails

Visit the archive of APRSAF's previous mail magazine.

Newsletter

Latest issue of APRSAF Newsletter
> No.30 <October 2019>